MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) years old male patient underwent a graft placement procedure.During the procedure, the user discovered that the graft was too short.The stent was approximately 22 mm too short.The label states that the length should be between 13-122 mm.The incorrect length was confirmed after the inside and outside of the patient's anatomy was measured.The graft was implanted in the patient along with a second graft.Thus, the addition of the second graft achieved the required needed length for the patient.A section of the device did remain inside the patient's body.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, ifu and quality control of the device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.The reported device was not returned for evaluation.The customer reported that the zenith flex with spiral-z technology aaa endovascular graft (zsle) appeared to be too short before and after deployment.The image sent with the complaint shows the device still within the sheath, pre-deployment.The device working length was measured according to the label (from the distal end of the distal sealing stent to the distal end of the proximal sealing stent), and the un-deployed length is approximately 91 mm.The customer did not return any images of the deployed device, so the fully deployed length discrepancy cannot be evaluated.In order to evaluate the perceived length discrepancy before deployment, two zsle-13-90-zt devices of different lot numbers were measured in the un-deployed graft lengths under x-ray.The device working length was measured, and the un-deployed length was seen to be approximately 74 mm for each device.This compression during loading could affect the deployed final length of the graft.The device was deployed in order to measure the actual length of the graft; after deployment, the graft measured at 90 mm.This shows that the zsle devices can appear significantly shorter than they are when within the sheath.In a deployment test, it can be seen that, in an unconstrained environment, the zsle grafts exit the delivery device slightly compressed (86 mm out of 90 mm in a zsle-13-90-zt), appearing as a shorter length unless stretched.According to the design verification reports, 86 mm is within specifications.This investigation shows that the zenith flex with spiral-z technology aaa endovascular graft device delivered to the customer was the correct length; the customer most likely felt that the length was too short due to its shortened un-deployed length (the graft is compressed within the delivery system) and the possible longitudinal compression after deployment.Without the reported device being returned for evaluation, a definitive root cause is not determined.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6037779
Report Number1820334-2016-01114
Device Sequence Number16593579
Product Code MIH
UDI-Device Identifier10827002552354
UDI-Public(01)10827002552354(17)190503(10)6910038
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-13-122-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR